Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Aug 11, 2014, 7:36 AM PDT for 13 counties in Washington. It took effect at Aug 11, 2014, 11:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2014, 7:36 AM PDT (14:36 UTC)
- In effect from
- Aug 11, 2014, 11:00 AM PDT
- Expired
- Aug 12, 2014, 11:00 PM PDT
- In force
- 36 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 78 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 2.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614 WWUS86 KSEW 111436 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 736 AM PDT MON AUG 11 2014 ...SCATTERED TO ABUNDANT LIGHTING MONDAY NIGHT INTO TUESDAY EVENING FOR MUCH OF WESTERN WASHINGTON... .APPROACHING UPPER LEVEL LOW PRESSURE WILL DRAW UP MID LEVEL MOISTURE INTO WESTERN WASHINGTON STARTING THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST ALONG THE CREST OF THE CASCADES...THEN THE RISK WILL SPREAD OVER THE REMAINDER OF WESTERN WASHINGTON TONIGHT AND CONTINUE INTO TUESDAY. IN ADVANCE OF THIS LOW...A THERMAL PRESSURE TROUGH AT THE SURFACE WILL RESULT IN DRY AND UNSTABLE CONDITIONS THIS AFTERNOON IN FIRE WEATHER ZONE 662...EAST OF THE CASCADE CREST. WAZ662-112245- /O.UPG.KSEW.FW.A.0002.140811T1800Z-140813T0600Z/ /O.NEW.KSEW.FW.W.0005.140811T1800Z-140813T0600Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 736 AM PDT MON AUG 11 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT TUESDAY FOR DRY AND UNSTABLE CONDITIONS LATE THIS MORNING THROUGH THIS EVENING FOLLOWED BY ABUNDANT LIGHTNING TONIGHT THROUGH TUESDAY NIGHT FOR FIRE WEATHER ZONE 662... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 662. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 10 TO 20 PERCENT THIS AFTERNOON BEFORE RECOVERING TO BETWEEN 40 TO 50 PERCENT IN THE VALLEYS AND 50 TO 60 PERCENT IN HIGHER ELEVATIONS. * THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS EVENING...WITH THE THREAT CONTINUING THROUGH TUESDAY BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY MORNING. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT THROUGH TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND DRY CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ654>659-661-112245- /O.UPG.KSEW.FW.A.0002.140812T0000Z-140813T0000Z/ /O.NEW.KSEW.FW.W.0005.140812T0000Z-140813T0000Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 736 AM PDT MON AUG 11 2014 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY FOR SCATTERED TO ABUNDANT LIGHTNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 658...659 AND 661. * THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST ALONG THE CASCADE CREST THIS AFTERNOON IN ZONE 659...SPREADING NORTH AND WEST BY TONIGHT. THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN OVER THE WATCH AREA THROUGH TUESDAY EVENING...WHEN THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF SHOWERS. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
350 WWUS86 KSEW 112133 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 233 PM PDT MON AUG 11 2014 ...SCATTERED TO ABUNDANT LIGHTING MONDAY NIGHT INTO TUESDAY EVENING FOR MUCH OF WESTERN WASHINGTON... .APPROACHING UPPER LEVEL LOW PRESSURE WILL DRAW UP MID LEVEL MOISTURE INTO WESTERN WASHINGTON STARTING THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST ALONG THE CREST OF THE CASCADES...THEN SPREAD OVER THE REMAINDER OF WESTERN WASHINGTON TONIGHT AND CONTINUE INTO TUESDAY. IN ADVANCE OF THIS LOW...A THERMAL PRESSURE TROUGH AT THE SURFACE WILL RESULT IN DRY AND UNSTABLE CONDITIONS THIS AFTERNOON AND EVENING IN FIRE WEATHER ZONE 662...EAST OF THE CASCADE CREST. WAZ662-121600- /O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 233 PM PDT MON AUG 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY FOR DRY AND UNSTABLE CONDITIONS THIS EVENING FOLLOWED BY ABUNDANT LIGHTNING TONIGHT THROUGH TUESDAY NIGHT FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...FIRE WEATHER ZONE 662. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN 10 TO 20 PERCENT THIS AFTERNOON BEFORE RECOVERING TO BETWEEN 40 TO 50 PERCENT IN THE VALLEYS AND 50 TO 60 PERCENT IN HIGHER ELEVATIONS. * THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS EVENING...WITH THE THREAT CONTINUING THROUGH TUESDAY BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY MORNING. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT THROUGH TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND DRY CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ654>659-661-121600- /O.CON.KSEW.FW.W.0005.140812T0000Z-140813T0000Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 233 PM PDT MON AUG 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR SCATTERED TO ABUNDANT LIGHTNING... * AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 658...659 AND 661. * THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST ALONG THE CASCADE CREST THIS AFTERNOON IN ZONE 659... SPREADING NORTH AND WEST BY TONIGHT. THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN OVER THE WATCH AREA THROUGH TUESDAY EVENING...WHEN THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF SHOWERS. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
224 WWUS86 KSEW 121523 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 823 AM PDT TUE AUG 12 2014 ...SCATTERED LIGHTING TODAY INTO THIS EVENING FOR MUCH OF WESTERN WASHINGTON... .UPPER LEVEL LOW PRESSURE OVER THE NORTHERN CALIFORNIA COAST WILL MERGE WITH ANOTHER LOW COMING DOWN FROM THE GULF OF ALASKA...RESULTING IN SUFFICIENT MOISTURE AND INSTABILITY TO CONTINUE THE THREAT FOR THUNDERSTORMS OVER MUCH OF WESTERN WASHINGTON TODAY. AS THE ATMOSPHERE BEGINS TO STABILIZE THIS EVENING...THE THUNDER THREAT WILL TRANSITION OVER TO SHOWERS. WAZ654>659-661-130000- /O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0000Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 823 AM PDT TUE AUG 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR SCATTERED LIGHTNING... * AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 658...659 AND 661. * THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN OVER THE WARNING AREA THROUGH THIS EVENING...WHEN THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF SHOWERS. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ662-130000- /O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 823 AM PDT TUE AUG 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED LIGHTNING FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...FIRE WEATHER ZONE 662. * THUNDERSTORMS...THUNDERSTORM THREAT EXPECTED TO CONTINUE THROUGH THE DAY TODAY BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY MORNING. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT THROUGH TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND DRY CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
203 WWUS86 KSEW 121626 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 926 AM PDT TUE AUG 12 2014 ...SCATTERED LIGHTING TODAY INTO THIS EVENING FOR MUCH OF WESTERN WASHINGTON... .UPPER LEVEL LOW PRESSURE OVER THE NORTHERN CALIFORNIA COAST WILL MERGE WITH ANOTHER LOW COMING DOWN FROM THE GULF OF ALASKA... RESULTING IN SUFFICIENT MOISTURE AND INSTABILITY TO CONTINUE THE THREAT FOR THUNDERSTORMS OVER MUCH OF WESTERN WASHINGTON TODAY. AS THE ATMOSPHERE BEGINS TO STABILIZE THIS EVENING...THE THUNDER THREAT WILL TRANSITION OVER TO SHOWERS. WAZ650>652-130000- /O.EXA.KSEW.FW.W.0005.000000T0000Z-140813T0000Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- WEST PORTION OF THE OLYMPIC MOUNTAINS- 926 AM PDT TUE AUG 12 2014 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR SCATTERED LIGHTNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 650...651 AND 652. * THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN OVER THE WARNED AREA THROUGH THIS EVENING...WHEN THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF SHOWERS. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ654>659-661-130000- /O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0000Z/ CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 926 AM PDT TUE AUG 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR SCATTERED LIGHTNING... * AFFECTED AREA...FIRE WEATHER ZONES 654...655...656...657... 658...659 AND 661. * THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN OVER THE WARNING AREA THROUGH THIS EVENING...WHEN THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN FAVOR OF SHOWERS. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ662-130030- /O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 926 AM PDT TUE AUG 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED LIGHTNING FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...FIRE WEATHER ZONE 662. * THUNDERSTORMS...THUNDERSTORM THREAT EXPECTED TO CONTINUE THROUGH THE DAY TODAY BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY MORNING. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS TONIGHT THROUGH TUESDAY EVENING MAY START NEW FIRES DUE TO THE WARM AND DRY CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
685 WWUS86 KSEW 122113 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 213 PM PDT TUE AUG 12 2014 ...SCATTERED TO ABUNDANT LIGHTING THIS EVENING INTO TONIGHT FOR MUCH OF WESTERN WASHINGTON... .UPPER LEVEL LOW PRESSURE OVER THE NORTHERN CALIFORNIA COAST WILL MERGE WITH ANOTHER LOW COMING DOWN FROM THE GULF OF ALASKA... RESULTING IN SUFFICIENT MOISTURE AND INSTABILITY TO CONTINUE THE THREAT FOR THUNDERSTORMS OVER MUCH OF WESTERN WASHINGTON THIS EVENING AND TONIGHT. AS THE ATMOSPHERE BEGINS TO STABILIZE OVERNIGHT...THE THUNDER THREAT WILL TRANSITION OVER TO SHOWERS. WAZ650>652-654>659-661-130600- /O.EXT.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- WEST PORTION OF THE OLYMPIC MOUNTAINS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 213 PM PDT TUE AUG 12 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED TO ABUNDANT LIGHTNING... * AFFECTED AREA...FIRE WEATHER ZONES 650...651...652...654... 655...656...657...658...659 AND 661. * THUNDERSTORMS...THE RISK FOR THUNDERSTORMS IS EXPECTED TO REMAIN OVER THE WARNING AREA THIS EVENING AND INTO TONIGHT BEFORE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH OVERNIGHT IN FAVOR OF SHOWERS. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...LIGHTNING IN DRY FUELS CAN CAUSE MULTIPLE FIRE STARTS. GIVEN THE RECENT STRETCH OF HOT AND DRY CONDITIONS... ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WAZ662-130600- /O.CON.KSEW.FW.W.0005.000000T0000Z-140813T0600Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 213 PM PDT TUE AUG 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SCATTERED TO ABUNDANT LIGHTNING FOR FIRE WEATHER ZONE 662... * AFFECTED AREA...FIRE WEATHER ZONE 662. * THUNDERSTORMS...THUNDERSTORM THREAT EXPECTED TO CONTINUE THIS EVENING AND INTO TONIGHT BEFORE CHANGING OVER TO MOSTLY SHOWERS WEDNESDAY MORNING. * OUTFLOW WINDS...ERRATIC OUTFLOW WINDS WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. * IMPACTS...ANY FIRES THAT DEVELOP LATE THIS MORNING AND THIS AFTERNOON WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. LIGHTNING ASSOCIATED WITH STORMS THIS EVENING AND TONIGHT MAY START NEW FIRES DUE TO THE WARM AND DRY CONDITIONS OF THE PAST TWO WEEKS. GROWTH ON EXISTING FIRES WILL BE POSSIBLE DUE TO GUSTY OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:00 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 11, 3:00 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT MON AUG 11 2014 .SYNOPSIS...HIGH PRESSURE ALOFT COMBINED WITH LOW LEVEL NORTHERLY FLOW WILL PROMOTE SUNSHINE AND WARM WEATHER AGAIN TODAY. SOUTHERLY FLOW ALOFT WILL DEVELOP LATE TODAY INTO TUESDAY NIGHT BRINGING A THREAT OF THUNDERSTORMS MAINLY TO THE CASCADES. SHOWERS ARE POSSIBLE MOST AREAS TUESDAY NIGHT INTO WEDNESDAY. RENEWED LOW LEVEL ONSHORE FLOW WILL GIVE COOLER CONDITIONS THE REST OF THE WEEK. && .SHORT TERM...SOUTHERLY FLOW ALOFT WILL INCREASE OVER WESTERN WASHINGTON TODAY AS AN UPPER RIDGE SHIFTS INLAND. LOW LEVEL FLOW WILL BE WEAKLY OFFSHORE THIS MORNING AND NORTHERLY THIS AFTERNOON. MODELS SHOW THE LOW LEVEL WARMING A FEW MORE DEGREES WHICH SHOULD TRANSLATE IN TODAY BEING THE HOTTEST DAY OF THE RECENT WARM SPELL. SOME HIGH CLOUDS ASSOCIATED WITH CONVECTION TO THE SOUTH WILL DRIFT NORTH OVER THE AREA TODAY BUT IT SHOULD STILL BE A MOSTLY SUNNY DAY. THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS OVER THE CASCADES BY AFTERNOON AS THE AIR MASS BECOMES MORE UNSTABLE. UNSTABLE AND SOMEWHAT MOIST SOUTHERLY FLOW ALOFT WILL CONTINUE TONIGHT AND TUESDAY. THE SHOWER THREAT WILL GRADUALLY EXPAND TO ALL AREAS BY TUESDAY WITH AN ISOLATED THUNDERSTORM POSSIBLE AS WELL MOST AREAS. LOW LEVEL FLOW WILL DEVELOP MONDAY NIGHT AND STRENGTHEN TUESDAY WHICH SHOULD BRING 10-15 DEGREES OF COOLING. AN UPPER LOW WILL MOVE INLAND TO THE SOUTH TUESDAY NIGHT AND WEDNESDAY. THERE IS SOME SUGGESTION THAT A DEFORMATION BAND AHEAD OF THE LOW COULD PRODUCE A HEAVIER MORE ORGANIZED AREA OF SHOWERS TO THE AREA TUESDAY NIGHT OR WEDNESDAY MORNING BUT MODELS ARE NOT IN GOOD AGREEMENT WITH THE DETAILS. CONTINUED LOW LEVEL ONSHORE FLOW AND A GENERAL COOLING OF THE OVERALL AIR MASS WILL RESULT IN HIGHS COOLING BACK TO NEAR NORMAL ON WEDNESDAY. SCHNEIDER .LONG TERM...AN UPPER LOW OVER OREGON WILL SHIFT NORTHEAST INTO EASTERN WASHINGTON THURSDAY AND FRIDAY...THEN MOVE FURTHER INLAND WITH A WEAK UPPER RIDGE MOVING OVER WESTERN WASHINGTON NEXT WEEKEND. A THREAT OF SHOWERS WILL CONTINUE FOR WESTERN WASHINGTON THURSDAY... THEN DECREASE TO MAINLY THE CASCADES ON FRIDAY AS THE LOW BEGINS TO PULL AWAY. DRY WEATHER IS EXPECTED NEXT WEEKEND WITH NEAR NORMAL TEMPERATURES UNDER THE INFLUENCE OF LOW LEVEL ONSHORE FLOW. SCHNEIDER && .FIRE WEATHER...PREVIOUS DISCUSSION...IMPROVING MODEL CONSISTENCY FOR MONDAY AND TUESDAY HAVE STRENGTHENED CONFIDENCE IN LIGHTNING POTENTIAL FOR MUCH OF WESTERN WASHINGTON. THE FIRST ISSUE THAT HAS TO BE CONSIDERED... HOWEVER...IS THE THERMAL TROUGH EXPECTED FOR EAST OF THE CASCADE CREST FOR LATE MONDAY MORNING AND MONDAY AFTERNOON WHICH WILL IMPACT FIRE WEATHER ZONE 662. WHILE HAINES INDEX VALUES DO NOT QUITE MAKE CRITERIA...FEEDBACK FROM IMETS ON LOCAL FIRES SUGGEST THAT THE THERMAL TROUGH IS OF GREAT CONCERN. THUS...HAVE ISSUED FIRE WEATHER WATCH FOR DRY AND UNSTABLE CONDITIONS FOR ZONE 662 FOR THE TIME FRAME IN QUESTION. THIS WILL TRANSITION TO A FIRE WEATHER WATCH FOR LIGHTNING AS WE PROGRESS INTO MONDAY EVENING...ALONG WITH MUCH OF WESTERN WASHINGTON JOINING IN. LOOKING AT BOTH CLIMATOLOGY AND GFS LIFTED INDEX VALUES...FELT IT SAFE TO LEAVE THE WESTERN HALF OF THE OLYMPIC PENINSULA AS WELL AS SAN JUAN AND ISLAND COUNTIES OUT OF THE WATCH AT THIS TIME. FUELS ARE PRIMED AND MEET ERC CRITERIA THROUGHOUT THE CWA...BUT IT LOOKS LIKE THE WESTERN HALF OF THE OLYMPIC PENINSULA STAYS SOMEWHAT STABLE. EXPECTING THUNDERSTORMS TO TRANSITION TO SHOWERS BY TUESDAY EVENING...SO USING THAT AS A STARTING POINT FOR ENDING TIME... ALTHOUGH LEFT 662 UNDER WATCH THROUGH TUESDAY NIGHT. THAT MAY NEED TO BE EXTENDED INTO WEDNESDAY...DEPENDING ON IF THAT TRANSITION OCCURS FOR THE EASTERN SIDE OF THE CASCADES. REEDY && .AVIATION...SOUTHERLY FLOW ALOFT OVER WESTERN WASHINGTON WILL INCREASE AS AN UPPER RIDGE MOVES INTO THE ROCKY MOUNTAINS...AND AN UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST OFFSHORE WATERS. THE AIR MASS ALOFT WILL BECOME SOMEWHAT MOIST AND UNSTABLE. THE THUNDERSTORM ACTIVITY THAT WAS OVER OREGON SUNDAY EVENING WILL SPREAD NORTHWARD TO THE WASHINGTON CASCADES THIS AFTERNOON AND THEN TO THE SOUTHWEST INTERIOR AND PUGET SOUND REGION TONIGHT. THE FORECAST AREA IS MAINLY CLEAR EARLY THIS MORNING...WITH PATCHY MARINE STRATUS MAINLY OVER THE COASTAL WATERS. THE STRATUS COULD MOVE ONTO THE COAST EARLY THIS MORNING. HIGH CLOUDS WILL INCREASE OVER THE AREA LATE TODAY...AND THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS FROM AROUND KBFI SOUTHWARD TONIGHT. KSEA...NORTH TO NORTHEAST WIND 4-10 KT...BECOMING NORTHWEST 6-12 KT THIS AFTERNOON. THERE IS ROUGHLY A 20 PERCENT CHANCE OF THUNDERSTORMS IN THE VICINITY OF KSEA BEGINNING AROUND 5 PM TODAY. MCDONNAL && .MARINE...LIGHT NORTHERLY OFFSHORE FLOW TODAY WILL BECOME WEAKLY ONSHORE TONIGHT AS THERMALLY INDUCED LOW PRESSURE SHIFTS EAST OF THE CASCADES. WINDS ARE EXPECTED TO REMAIN 20 KT OR LESS FOR ALL MARINE ZONES. A WEAK FRONT WILL MOVE THROUGH THE REGION TUESDAY. ONSHORE FLOW WILL INCREASE BEHIND THE FRONT TUESDAY NIGHT AND CONTINUE THROUGH FRIDAY. MCDONNAL && .SEW WATCHES/WARNINGS/ADVISORIES... WA...FIRE WEATHER WATCH ALL ZONES EXCEPT COASTAL AREAS. PZ...NONE. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.